Alert archive / California / Wind Advisories in 2007
Wind Advisory 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 20, 2007, 3:07 AM PST for San Mateo County, Santa Clara County, Santa Cruz County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2007, 3:07 AM PST (11:07 UTC)
- Expired
- Dec 20, 2007, 7:54 AM PST
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 201107 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 307 AM PST THU DEC 20 2007 ...STRONG GUSTY WINDS IN THE EAST BAY HILLS AND SANTA CRUZ MOUNTAINS THROUGH EARLY MORNING... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE BAY AREA EARLY THIS MORNING. AS A RESULT...WIND GUSTS TO 45 MPH WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE EAST BAY AND SANTA CRUZ MOUNTAINS. WINDS ARE FORECAST DIMINISH EARLY THIS AFTERNOON AS THE COLD FRONT MOVES EAST. CAZ511-512-201700- /O.NEW.KMTR.WI.Y.0011.071220T1107Z-071220T1700Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 307 AM PST THU DEC 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH EARLY MORNING. WINDS WILL REMAIN BREEZY THROUGH OUT THE DAY...BUT DIMINISH BELOW ADVISORY LEVELS BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEHLE
1 follow-up statement
000 WWUS76 KMTR 201554 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 754 AM PST THU DEC 20 2007 ...WIND ADVISORY CANCELED... .WINDS HAVE DECREASED AS A COLD FRONT HAS MOVED TO THE SOUTH AND EAST OF THE ADVISORY AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. CAZ511-512-201700- /O.CAN.KMTR.WI.Y.0011.000000T0000Z-071220T1700Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- 754 AM PST THU DEC 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE WIND ADVISORY. .WINDS HAVE DECREASED AS A COLD FRONT HAS MOVED TO THE SOUTH AND EAST OF THE ADVISORY AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ BELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 10:00 PM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 19, 10:00 PM PST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1000 PM PST WED DEC 19 2007
AVIATION UPDATE
.DISCUSSION...RAIN IS SPREADING ACROSS THE NORTH BAY AND AUTOMATED
GAUGES HAVE ALREADY PICKED UP AMOUNTS RANGING FROM SEVERAL HUNDREDTHS
OF AN INCH TO NEARLY A HALF INCH. RAIN WILL CONTINUE TO FALL OVER THE
NORTH BAY THIS EVENING...THEN SPREAD SOUTH ACROSS THE SAN FRANCISCO
BAY AREA BY MIDNIGHT...AND THEN SPREAD FARTHER SOUTH TO MONTEREY
AFTER MIDNIGHT. THE LATEST NAM RAMPS UP THE SOUTHERLY WINDS WITH THE
FRONTAL PASSAGE...ESPECIALLY OVER THE HIGHER TERRAIN. THUS...HAVE
ISSUED A ZONE UPDATE TO INCREASE WIND SPEEDS...BUT KEEPING THEM BELOW
ADVISORY CRITERIA. SHOWERS TO TAPER OFF FROM NORTH TO SOUTH ON
THURSDAY...AND WITH THE COLD AIR BEHIND THE FRONT...SNOW LEVELS COULD
DIP DOWN TO AROUND 3000 FEET SO A LIGHT DUSTING OF SNOW IS POSSIBLE
OVER MOUNT HAMILTON. PRECIPITATION ESTIMATES WITH THIS SYSTEM RANGE
FROM 1 TO 2 INCHES IN THE HIGHER TERRAIN TO A HALF INCH OR LESS IN
THE VALLEYS. SHOWERY PRECIPITATION IS EXPECTED TO CONTINUE THROUGH
MID MORNING THURSDAY ESPECIALLY FROM ABOUT SAN JOSE SOUTHWARD WITH
CLEARING SKIES BY AFTERNOON AS BLUSTERY NORTHWEST WINDS COME IN
BEHIND THE COLD FRONT.
THE MOIST AND COOL AIRMASS LEFT BEHIND WILL GIVE WAY TO COOL NIGHTS
WITH DENSE VALLEY FOG POSSIBLE BY FRIDAY AND SATURDAY MORNINGS.
BECAUSE OF THE HIGHER RH VALUES...WIDESPREAD FREEZING TEMPERATURES
ARE NOT ANTICIPATED ALTHOUGH THE USUAL WIND-PROTECTED WELL-INLAND
VALLEY AREAS WILL LIKELY SEE TEMPERATURES DIP BELOW FREEZING.
FRIDAY AFTERNOON SHOULD SEE MOSTLY SUNNY SKIES AND TEMPS A FEW
DEGREES BELOW NORMAL. SATURDAY LOOKS DRY AS WELL BUT 20-30% POPS STAY
IN THE FORECAST FOR SATURDAY EVENING AS THE MODELS BEGIN TO BRING IN
THE NEXT COLD FRONT. THE 12Z ECMWF LENDS CREDENCE TO A DRIER
SCENARIO...THUS LITTLE CHANGE WAS MADE TO THE EXTENDED FORECAST AT
THIS TIME. HOWEVER...LATEST TRENDS ARE TO KEEP ONLY SLIGHT PRECIP
CHANCES IN THE NORTH BAY WITH DRY CONDITIONS TO THE SOUTH.
&&
.CLIMATOLOGY...WINTER OFFICIALLY BEGINS ON DECEMBER 21ST AT 10:08 PM
PST.
&&
.AVIATION...SOUTHERLY WINDS WILL PICK UP OVER THE NEXT FEW HOURS
AS AN APPROACHING FRONTAL SYSTEM MOVES ASHORE OVER THE CENTRAL
COAST. GUSTS TO 25 KT ARE EXPECTED OVER BAY AREA TERMINALS OVERNIGHT
AND DURING THE MORNING RUSH HOUR. CONTINUED RAINFALL IS EXPECTED
THROUGH THE NIGHT OVER THE BAY AREA SPREADING TO THE MONTEREY BAY
REGION AFTER MIDNIGHT. ANTICIPATE DECREASING VSBYS AND MVFR CIGS
THROUGH TONIGHT AND WET RUNWAYS DURING THE MORNING RUSH. SHOWERS
WILL COME TO AN END AND CONDITIONS WILL IMPROVE BEHIND THE FRONT
AFTER 18Z IN THE NORTH BAY AND AFTER 21Z IN THE SAN FRANCISCO AND
MONTEREY BAY AREAS.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS AND MRY BAY.
.SCA...FOR ROUGH BAR CONDITIONS ACROSS THE SF BAR.
PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 19, 2:45 PM PST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 245 PM PST WED DEC 19 2007 CAZ006-505>518-201300- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 245 PM PST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...TONIGHT RAIN WILL MOVE INTO THE NORTH BAY THIS EVENING AND THEN OVERSPREAD THE ENTIRE SAN FRANCISCO BAY AREA BEFORE MIDNIGHT. ROADS WILL BECOME WET AND AFFECT THE EVENING COMMUTE THROUGHOUT THE BAY AREA. THE MAIN RAIN BAND WILL MOVE INTO THE MONTEREY BAY REGION DURING THE OVERNIGHT HOURS WITH WET ROADS LIKELY DURING THE THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SKIES WILL CLEAR OUT THURSDAY NIGHT WITH FREEZING OR NEAR FREEZING TEMPERATURES POSSIBLE BY FRIDAY MORNING ACROSS THE INLAND VALLEYS. DENSE VALLEY FOG WILL ALSO BE POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS FROM THURSDAY NIGHT THROUGH SATURDAY MORNING. FREEZE WARNINGS ARE NOT EXPECTED AT THIS TIME. DENSE FOG ADVISORIES MAY NEED TO BE ISSUED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:22 AM PST | Marine Weather Statement | MTR | 8 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.